# SDR 2007FA0000481

- Difficulty date: May 23, 2007
- Submitted: May 23, 2007
- Operation: General aviation
- Aircraft: N5145U
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0258
- Aircraft time: 14,529 hours, 40,000 cycles
- Engine: Lyc O360F1A6
- Engine time: 6,113 hours
- Propeller: Mcauly B2D34C220
- System (JASC): 5311 · Fuselage Main, Frame
- Part: Spar
- Part number: 051212497
- Condition: Damaged
- Location: Fuselage
- Part time: 14,529 hours, 40,000 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND SMOKING RIVETS ON TOP OF FUSELAGE IN AREA OF THE REAR CENTER SECTION SPAR.  REMOVED RIVETS (APPROX. EIGHT ON EACH END OF SPAR) AND FOUND RIVET HOLES SEVERELY ELONGATED.  FACTORY ORIGINAL RIVETS WERE .1250 INCH DIA. AND SEVERAL HAD BEEN REPLACED IN THE FIELD WITH .1562 INCH RIVETS.  ALL OF THE AFFECTED RIVET HOLES HAD BECOME OVERSIZED TO AN EXTENT THAT RENDERED THE SPAR AND OVERLAPPING FUSELAGE SKINS UNSERVICEABLE.
